Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 20, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 6, 2008, 9:01 PM EDT for Miami-Dade County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2008, 9:01 PM EDT (01:01 UTC)
- Expired
- Apr 6, 2008, 9:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 28 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 1.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1985 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 070101
SVRMFL
FLC086-070145-
/O.NEW.KMFL.SV.W.0020.080407T0101Z-080407T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
901 PM EDT SUN APR 6 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 945 PM EDT
* AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ROYAL PALM RANGER STATION TO 11 MILES SOUTH OF HOMESTEAD
BAYFRONT PARK...AND MOVING NORTH AT 34 MPH.
* THE LINE OF STORMS WILL AFFECT...
FLORIDA CITY BY 910 PM EDT.
HOMESTEAD BAYFRONT PARK BY 915 PM EDT.
NARANJA BY 920 PM EDT.
GOULDS BY 925 PM EDT.
CUTLER BAY BY 930 PM EDT.
INTERSECTION KROME AND KENDALL DRIVE BY 935 PM EDT.
AND SURROUNDING COMMUNITIES.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2536 8023 2535 8025 2539 8026 2539 8029
2527 8040 2521 8049 2536 8078 2582 8061
2570 8024 2563 8027 2561 8030 2554 8030
2550 8033 2541 8032 2539 8029 2539 8028
2539 8023 2540 8023 2553 8018 2553 8017
TIME...MOT...LOC 0101Z 198DEG 29KT 2544 8065 2533 8030
$$
TINGLER2 follow-up statements
000
WWUS52 KMFL 070120
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
920 PM EDT SUN APR 6 2008
FLC086-070145-
/O.CON.KMFL.SV.W.0020.000000T0000Z-080407T0145Z/
MIAMI-DADE FL-
920 PM EDT SUN APR 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...
AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOMESTEAD GENERAL AIRPORT TO HOMESTEAD BAYFRONT
PARK...MOVING NORTH AT 33 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
THE REDLANDS BY 920 PM EDT.
BLACK PT BY 925 PM EDT.
COUNTRY WALK BY 930 PM EDT.
HOWARD BY 935 PM EDT.
KENDALE LAKES BY 940 PM EDT.
MICCOSUKEE RESORT BY 945 PM EDT.
AND SURROUNDING COMMUNITIES.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2536 8023 2535 8025 2539 8026 2538 8030
2528 8039 2548 8073 2582 8061 2570 8024
2563 8027 2561 8030 2554 8030 2549 8033
2540 8032 2538 8029 2539 8023
TIME...MOT...LOC 0120Z 198DEG 29KT 2559 8060 2548 8025
$$
TINGLER000
WWUS52 KMFL 070125
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
924 PM EDT SUN APR 6 2008
FLC086-070145-
/O.CON.KMFL.SV.W.0020.000000T0000Z-080407T0145Z/
MIAMI-DADE FL-
924 PM EDT SUN APR 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...
AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
HOMESTEAD GENERAL AIRPORT TO 6 MILES SOUTHEAST OF BLACK PT...MOVING
NORTH AT 33 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
GOULDS BY 925 PM EDT.
COUNTRY WALK BY 930 PM EDT.
HOWARD BY 935 PM EDT.
KENDALE LAKES BY 940 PM EDT.
WESTCHESTER BY 945 PM EDT.
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 80
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2536 8023 2535 8025 2539 8026 2538 8030
2528 8039 2548 8073 2582 8061 2570 8024
2563 8027 2561 8030 2554 8030 2549 8033
2540 8032 2538 8029 2539 8023
TIME...MOT...LOC 0124Z 198DEG 29KT 2562 8059 2551 8024
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:30 PM EDT, 6 hours 31 minutes earlier.
Area forecast discussion, Apr 6, 2:30 PM EDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT SUN APR 6 2008 .DISCUSSION... FOR THE REST OF THE AFTERNOON INTO EARLY EVENING...CONVECTION HAS FINALLY DEVELOPED ALONG THE WEST COAST SEA BREEZE ACROSS HENDRY AND COLLIER COUNTIES AND SHOULD CONTINUE MOVING NORTHEAST INTO THE LAKE OKEE REGION/PALM BEACH COUNTY. OTHER ISOLATED TO SCATTERED ACTIVITY MAY DEVELOP FURTHER SOUTH ACROSS MIAMI-DADE AND BROWARD COUNTIES WHERE THE EAST AND WEST COAST SEA BREEZES MERGE...AND THIS TREND SHOULD CONTINUE WITH SLOW NE MOVEMENT BACK TOWARDS THE METRO AREAS EXPECTED HERE AS WELL. COMPLEX/UNCERTAIN FORECAST SHAPING UP FOR THE NEXT 24 HOURS. CURRENTLY...SFC TROUGH LIES ACROSS NORTH FL/BIG BEND AREA. WATER VAPOR IMAGERY SHOWS ONE SHORTWAVE SOUTH OF THE FL PANHANDLE WITH AN ASSOCIATED LARGE CONVECTIVE MASS...AND RUC STREAMLINE ANALYSIS SHOWS GOOD UPPER DIVERGENCE ACROSS THE EASTERN GULF ALONG AND JUST EAST OF THIS DISTURBANCE. MODELS DIFFER IN THE DETAILS...WITH THE NAM12 SAGGING THE SURFACE TROUGH SOUTH TO CENTRAL FL BY 12Z TOMORROW...WHILE THE GFS KEEPS IT FURTHER NORTH. CONCERNING THE SHORTWAVE...THE GFS ELONGATES THE ASSOCIATED CONVECTIVE MASS MOVING ONE PIECE NE ACROSS N FL WHILE THE SOUTHERN PIECE BREAKS OFF AND MOVES E/SE AND SAGS ACROSS CENTRAL FL THIS EVENING/EARLY TONIGHT AND THEN INTO SOUTH FL LATER TONIGHT/EARLY TOMORROW MORNING AHEAD OF THE MAIN TROUGH AXIS. WHILE THE GFS SOLUTION LOOKS LIKE CONVECTIVE FEEDBACK...GIVEN THE UPPER DIVERGENCE IN THE GULF AND CURRENT CONVECTIVE TRENDS IT MAY ACTUALLY HAVE THE RIGHT IDEA...AND WILL LEAN TOWARDS ITS SOLUTION THE NEXT 24 HRS...GIVEN NAM APPEARS TO HAVE INITIALIZED A BIT TOO FAR SOUTH WITH THIS SHORTWAVE...AND GIVEN BROAD/DIFFUSE NATURE OF SURFACE TROUGH AND LACK OF AN UPSTREAM KICKER DO NOT FEEL IT WILL SAG THAT FAR SOUTH...REMAINING FURTHER NORTH OVERNIGHT LIKE THE 09Z SREF ENSEMBLE MEAN SUGGESTS...IN BETTER AGREEMENT WITH THE GFS. FORECAST WILL AGAIN BE HIGHLY DEPENDANT ON CONVECTIVE EVOLUTION ACROSS THE GULF THIS AFTERNOON/EVENING AND ANY ASSOCIATED BOUNDARIES THAT EMANATE FROM IT. WHATEVER CONVECTION THAT DOES MOVE THROUGH LATER TONIGHT/TOMORROW MORNING COULD BE SIMILAR TO LAST NIGHTS ROUND...WITH SOME STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAINFALL...BUT EXPECT WEAK OVERALL SHEAR/LAPSE RATES AND NOCTURNAL COOLING WILL PREVENT A SEVERE WX OUTBREAK. SURFACE RIDGE BUILDING OVER THE MID ATLANTIC WILL FINALLY GIVE THE SFC TROUGH SOME PUSH THROUGH THE CWA MONDAY AFTERNOON. SFC FLOW VEERS TO SW OR WSW AHEAD OF IT WHICH SHOULD ALLOW THINGS TO WARM UP ACROSS THE SOUTHERN EAST COAST AREAS IF CONVECTIVE DEBRIS CAN CLEAR SOME. HIGHS COULD CLIMB INTO THE UPPER 80S AS A RESULT...BUT GIVEN HIGHLY UNCERTAIN CONVECTIVE EVOLUTION OVERNIGHT WILL NOT GO AS WARM AS THIS PATTERN FAVORS CLIMATOLOGICALLY. LOCATIONS TO THE NORTH SHOULD STAY COOLER AS WINDS SHIFT N AND THEN NE DURING THE AFTERNOON. MODELS CONTINUE TO GENERATE PRECIP AS THE TROUGH MOVES THROUGH TOMORROW AFTERNOON...BUT THIS AGAIN WILL BE DEPENDANT ON EVOLUTION TONIGHT. IF GFS SCENARIO DOES INDEED PAN OUT...WOULD EXPECT THE WSW SFC FLOW AHEAD OF THE TROUGH TO LIMIT MOISTURE RECOVERY AND CONVERGENCE...AND THUS LIMIT OVERALL PRECIP THREAT AFTER THE MORNING HOURS. THEREAFTER...SFC RIDGE MOVES SLOWLY INTO THE WESTERN ATLANTIC TUESDAY THROUGH THE END OF THE WEEK WITH PREVAILING NE FLOW...AND MID-LEVEL RIDGING BUILDS OVERHEAD. WHILE ENOUGH MOISTURE MAY LINGER FOR A FEW AFTERNOON SHOWERS ACROSS WESTERN AREAS TUESDAY...THE BULK OF THE REMAINDER OF THE WEEK LOOKS DRY AND WARM. IF THIS PATTERN DOES PAN OUT...STRONG SUBSIDENCE AND OFFSHORE FLOW COULD LEAD TO WARMER THAN GUIDANCE TEMPERATURES ALONG THE WEST COAST/NAPLES AREA ONCE AGAIN. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO CONTINUE MOST OF THE TIME THROUGH MONDAY MORNING. HOWEVER BRIEF PERIODS OF IFR CONDITIONS ARE A DISTINCT POSSIBILITY PARTICULAR THIS AFTERNOON AND EVENING ALONG THE EAST COAST SITES WITH ANY THUNDERSTORM IN THE VICINITY. THIS POSSIBILITY IS HIGHEST FOR PBI THAN THE OTHER SITES. ADDITIONAL ACTIVITY IS LIKELY OVERNIGHT AS A FRONTAL TROUGH APPROACHES THE AREA FROM THE NORTH. ALTHOUGH HIGHLY UNCERTAIN AT THIS TIME...ANY STORM ACTIVITY ACCOMPANYING THIS FEATURE COULD ALSO RESULT IN BRIEF PERIODS OF IFR CONDITIONS. MAIN CONCERN ALONG WITH ANY OF THIS ACTIVITY WILL ALSO BE WIND SHIFTS ASSOCIATED WITH OUTFLOW BOUNDARIES. && .MARINE... S TO SW WINDS CONTINUE INTO TOMORROW MORNING AROUND 15 KTS...THEN BECOME NW THEN NE FROM NORTH TO SOUTH AS WEAK SURFACE TROUGH PASSES THROUGH. NE WINDS WILL CONTINUE INTO THE MIDDLE OF THE WEEK ACROSS THE LOCAL WATERS...AND IF SURFACE LOW DEVELOPS OFF THE CAROLINA COAST AS ADVERTISED BY SOME MODELS...THERE COULD BE A 3 TO 4 FT SWELL MOVING SW TO OUR LOCAL WATERS BEGINNING LATE WEDNESDAY AND LASTING THROUGH THURSDAY. FETCH AT THIS TIME WOULD FAVOR GREATEST IMPACT AT PALM BEACH COAST AS BAHAMAS WILL SHIELD AREAS FURTHER SOUTH FROM MORE THAN A 1 TO 2 FT SWELL. && .FIRE WEATHER... NO CONCERNS...SLIGHTLY LOWER DEWPOINTS WILL MOVE IN AND MIX DOWN ACROSS THE WESTERN INTERIOR TUESDAY AND WEDNESDAY...BUT RHS SHOULD NOT DROP BELOW 40 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 70 85 70 82 / 60 60 20 20 FORT LAUDERDALE 71 85 72 83 / 60 60 20 20 MIAMI 72 87 72 84 / 60 60 20 20 NAPLES 71 84 67 88 / 70 40 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE: STRASSBERG AVIATION: PS
Hazardous weather outlook, Apr 6, 8:30 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 830 PM EDT SUN APR 6 2008 FLZ063-066>075-168-172>174-071000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 830 PM EDT SUN APR 6 2008 ...WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EARLY TONIGHT... ...STRONG TO POSSIBLY SEVERE STORMS THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: EXPECT WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EARLY TONIGHT DECREASING SOMEWHAT AFTER MIDNIGHT. LIGHTNING STRIKES AND STRONG GUSTY WINDS WILL BE THE PRIMARY HAZARDS. TORNADOES: THERE IS A REMOTE POSSIBILITY OF A BRIEF WEAK TORNADO WITH ALONG ANY STRONG THUNDERSTORM THAT DEVELOPS THIS EVENING. WIND: THERE IS A SLIGHT POSSIBILITY THAT THE STRONGEST STORMS THIS EVENING COULD PRODUCE WIND GUSTS OF 50 TO 60 MPH. HAIL: THERE IS A SLIGHT POSSIBILITY THAT THE STRONGEST STORMS THIS EVENING COULD PRODUCE PEA TO DIME SIZE HAIL. FLOODING: MINOR FLOODING OF POOR DRAINAGE AREAS IS POSSIBLE IN LOCATIONS THAT RECEIVE HEAVY DOWNPOURS THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION MONDAY AND TUESDAY, WITH THE HIGHEST CHANCES DURING THE AFTERNOON HOURS. STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE EACH AFTERNOON, WITH GUSTY WINDS, SMALL HAIL, AND FREQUENT LIGHTNING STRIKES BEING THE PRIMARY HAZARDS. OTHERWISE, A NORTHEAST SWELL MAY AFFECT THE ATLANTIC WATERS FROM WEDNESDAY THROUGH THE FIRST PART OF NEXT WEEKEND. THIS WOULD RESULT IN AN INCREASING THREAT FOR RIP CURRENTS THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SEVERE WEATHER ARE ENCOURAGED THIS EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GR
In the hours before
Local storm report, Apr 6, 6:50 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
650 PM EDT SUN APR 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST 25 NW HOLLYWOOD 26.29N 80.46W
04/06/2008 E0 MPH BROWARD FL PUBLIC
WIND GUSTS TO NEAR 60 MPH WITH PEA SIZED HAIL AND FUNNEL
CLOUD ALONG HIGHWAY 27
0622 PM TSTM WND GST 25 NW HOLLYWOOD 26.29N 80.46W
04/06/2008 E0 MPH BROWARD FL PUBLIC
WIND GUSTS TO NEAR 60 MPH, PEA SIZED HAIL AND A FUNNEL
CLOUD ALONG HIGHWAY 27.
&&
RADERLocal storm report, Apr 6, 6:50 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MIAMI FL
650 PM EDT SUN APR 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST 25 NW HOLLYWOOD 26.29N 80.46W
04/06/2008 E60 MPH BROWARD FL PUBLIC
WIND GUSTS TO NEAR 60 MPH WITH PEA SIZED HAIL AND FUNNEL
CLOUD ALONG HIGHWAY 27
&&
RADERSpecial weather statement, Apr 6, 7:17 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
717 PM EDT SUN APR 6 2008
FLZ067-068-062345-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
717 PM EDT SUN APR 6 2008
...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST PALM BEACH COUNTY...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PARKLAND...MOVING NORTHEAST
AT 17 MPH.
THIS STORM WILL AFFECT...
SOUTH COUNTY REGIONAL PARK...
BOCA RATON EQUESTRIAN CENTER...
VILLAGES OF ORIOLE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40
MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND
GUSTS OF UP TO 40 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
LAT...LON 2657 8020 2638 8012 2634 8029 2635 8037
2642 8042
TIME...MOT...LOC 2317Z 243DEG 14KT 2640 8029
TINGLERSpecial weather statement, Apr 6, 7:37 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 737 PM EDT SUN APR 6 2008 FLZ071-070000- INLAND BROWARD COUNTY FL- 737 PM EDT SUN APR 6 2008 ...STRONG THUNDERSTORM MOVING ACROSS ALLIGATOR ALLEY... AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MICCOSUKEE SERVICE PLAZA... MOVING NORTHEAST AT 17 MPH. THIS STORM WILL AFFECT... WEST BROWARD REC. AREA ON ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR TORNADOES. LAT...LON 2628 8073 2618 8058 2605 8078 2615 8086 TIME...MOT...LOC 2337Z 224DEG 14KT 2612 8077 TINGLER
Special weather statement, Apr 6, 8:28 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
828 PM EDT SUN APR 6 2008
FLZ068-168-070100-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
828 PM EDT SUN APR 6 2008
...STRONG THUNDERSTORM MOVING ACROSS THE PALM BEACHES...
AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HAVERHILL...MOVING NORTHEAST AT 24 MPH.
THIS STORM WILL AFFECT...
GLEN RIDGE...
WEST PALM BEACH...
MANGONIA PARK...
PORT OF PALM BEACH...
NORTH PALM BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2649 8013 2668 8018 2685 8005 2678 8004
2677 8005 2676 8004 2676 8005 2674 8005
2675 8004 2661 8003 2658 8003
TIME...MOT...LOC 0028Z 218DEG 21KT 2667 8009
TINGLERSpecial weather statement, Apr 6, 8:39 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
839 PM EDT SUN APR 6 2008
FLZ073-173-174-070130-
FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
839 PM EDT SUN APR 6 2008
...STRONG THUNDERSTORM MOVING ACROSS FLORIDA BAY...
AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF ROYAL PALM RANGER
STATION...MOVING NORTH AT AROUND 30 MPH.
THIS STORM WILL AFFECT...
ROYAL PALM RANGER STATION...
TURKEY PT...
FLORIDA CITY...
THE REDLANDS...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 50 MPH...WHICH CAN DOWN
SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2536 8025 2538 8026 2539 8026 2538 8029
2529 8039 2527 8039 2523 8048 2520 8049
2521 8053 2519 8054 2518 8063 2516 8065
2517 8081 2557 8070 2554 8032 2550 8033
2540 8032 2538 8028 2540 8024
TIME...MOT...LOC 0039Z 190DEG 26KT 2525 8058
TINGLERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:27 PM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 6, 8:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| Apr 6, 9:05 PM EDT | Special Marine Warning | MFL | 55 min | |
| Apr 6, 9:11 PM EDT | Special Weather Statement | MFL | Collier | 49 min |
| Apr 6, 9:16 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| Apr 6, 9:19 PM EDT | Special Weather Statement | MFL | Glades | 26 min |
| Apr 6, 9:42 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 48 min |
| Apr 6, 9:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Apr 6, 9:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 6, 10:05 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 40 min |
| Apr 6, 10:22 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 30 min |
| Apr 6, 10:25 PM EDT | Areal Flood Advisory | MFL | Glades | 3 hr |
| Apr 6, 10:39 PM EDT | Special Marine Warning | MFL | 96 min | |
| Apr 6, 10:39 PM EDT | Special Weather Statement | MFL | Collier | 51 min |
| Apr 6, 10:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 6, 10:49 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 41 min |
| Apr 6, 11:03 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Apr 6, 11:24 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Apr 6, 11:34 PM EDT | Special Marine Warning | MFL | 41 min | |
| Apr 6, 11:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 6, 11:43 PM EDT | Special Weather Statement | MFL | Hendry | 47 min |
| Apr 7, 12:16 AM EDT | Special Marine Warning | MFL | 89 min | |
| Apr 7, 12:18 AM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 57 min |
| Apr 7, 1:13 AM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 77 min |
| Apr 7, 1:38 AM EDT | Special Marine Warning | MFL | 52 min | |
| Apr 7, 2:32 AM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Apr 7, 3:20 AM EDT | Special Marine Warning | MFL | 55 min | |
| Apr 7, 3:29 AM EDT | Special Marine Warning | MFL | 91 min | |
| Apr 7, 3:32 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 118 min |
| Apr 7, 4:12 AM EDT | Special Marine Warning | MFL | 48 min | |
| Apr 7, 4:59 AM EDT | Special Marine Warning | MFL | 61 min | |
| Apr 7, 6:02 AM EDT | Special Marine Warning | MFL | 58 min | |
| Apr 7, 5:22 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 113 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.